Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 54, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 13, 2002, 4:33 AM EDT for Taylor County, Kentucky. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2002, 4:33 AM EDT (08:33 UTC)
- Expired
- Jul 13, 2002, 5:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Taylor County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 130833 FFWSDF KYC217-130930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 530 AM EDT * AT 425 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTHEAST TAYLOR COUNTY. RADAR HAS ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA...WITH ANOTHER INCH POSSIBLE THROUGH 530 AM. THIS WILL LIKELY LEAD TO SOME FLASH FLOODING. THE AREA OF GREATEST CONCERN IS AROUND MERRIMAC. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:00 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 13, 2:00 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 AM EDT SAT JUL 13 2002 NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE CURRENTLY DEVELOPING IN SOUTHERN KENTUCKY ALONG AN INVERTED TROUGH THAT IS EXTENDING NORTHEAST FROM WEAK SURFACE LOW PRESSURE IN NORTHEASTERN ARKANSAS. CURRENT MSAS DATA SHOWS THIS TROUGH ROUGHLY SOUTH OF AND PARALLEL TO THE OHIO RIVER FROM BOWLING GREEN TO COVINGTON. THIS TROUGH WILL MOVE LITTLE THROUGHOUT THE DAY...AND WILL SERVE AS A LIFTING FOCUS. ETA AND AVN...ALTHOUGH SIMILAR WITH POSITION OF TROUGH HAVE QUITE DIFFERENT QPF FORECASTS. ETA BRINGS UP TO 2 INCHES NEAR BOWLING GREEN AND HAS 1/2 INCH QPF EXTENDING NORTHWEST ACROSS THE OHIO RIVER. AVN HAS LESS QPF AND BRING IT FARTHER SOUTH ACROSS SOUTHEAST KENTUCKY AS THE 850 MB LOW IS FARTHER SOUTH AND EAST. WILL GO WITH A COMPROMISE AND MENTION LIKELY IN NORTHERN KENTUCKY...WITH CATEGORICAL POPS FOR TODAY IN OUR IN SOUTHERN ZONES...ALONG WITH A MENTION OF POSSIBLE HEAVY RAINFALL. FOR TONIGHT...DEFORMATION ZONE WILL MOVE FARTHER NORTH...ALTHOUGH THE SURFACE LOW AND TROUGH WILL MOVE VERY LITTLE BOTH TONIGHT AND SUNDAY. ONGOING EVENING SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO WIND DOWN BY MORNING AS THE ATMOSPHERE STABILIZES. FOR SUNDAY AND MONDAY...THE UPPER LEVEL LOW OVER THE SOUTHERN PLAINS WILL REMAIN STATIONARY AS HIGH PRESSURE AMPLIFIES OVER THE NORTHERN PLAINS. THE LOWER OHIO VALLEY WILL REMAIN OVER A MOIST AIR MASS. ANY CONVECTION THE DEVELOPS WILL RESULT FROM A WEAK DEFORMATION AXIS AND DIURNAL INSTABILITY. .SDF...NONE. JD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:08 AM EDT | Flash Flood Warning | LMK | Casey, Marion | 82 min |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.